Hail, Sheridan
- When
- July 26, 1:20 PM MST
- Where
- Sheridan County, 4.11 mi ENE of Gordon
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 42.830, -102.130
Isolated thunderstorms developed over Sheridan County during the afternoon hours of July 26th. One supercell developed to produce golfball sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated thunderstorms developed over Sheridan County during the afternoon hours of July 26th. One supercell developed to produce golfball sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 26, 1:11 PM MST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 PM CDT SUN JUL 26 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 311 PM CDT SUN JUL 26 2015 ABBREVIATED FORECAST DISCUSSION DUE TO ONGOING SEVERE THUNDERSTORM WATCH AND CONVECTIVE DEVELOPMENT. STRONG DIABATIC WARMING IS DESTABILIZING THE ATMOSPHERE ACROSS THE EASTERN PANHANDLE THIS AFTERNOON IN THE VICINITY OF A LEE THERMAL TROUGH. THE LATEST VIS SATELLITE INDICATES A STEADY LINE OF CU DEVELOPING ALONG THE THERMAL TROUGH...WITH A FEW STRONG STORMS ALREADY NOTED JUST WEST OF THE FORECAST AREA. THE OVERALL CONSENSUS OF THE NEAR TERM CONVECTIVE ALLOWING MODELS SUGGESTS THE LINE WILL FILL IN AND SPREAD EAST WITH TIME THIS AFTERNOON/EVENING. STEEP LAPSE RATES ARE CONTRIBUTING TO MODERATE CAPE...WITH BULK SHEAR INCREASING TO 40KTS EAST OVER THE SANDHILLS. ADDITIONAL STORMS /POSSIBLY SEVERE/ ARE FORECAST. WILL NEED TO MONITOR EAST CENTRAL COLORADO AND ADJACENT HIGH PLAINS FOR ADDITIONAL CONVECTION THIS EVENING AND OVERNIGHT...WHICH MAY GROW UPSCALE INTO A CONVECTIVE SYSTEM AIDED BY A STOUT LLJ AND A WEAK MID LEVEL DISTURBANCE. THE LATEST 12Z NAM12 CARRIES THE CONVECTIVE COMPLEX NORTHEAST ACROSS SOUTHWEST NEBRASKA THROUGH MID- MORNING ON MONDAY. THIS SOLUTION HAS SUPPORT FROM THE CURRENT GFS AS WELL. ADDITIONAL STORMS WILL BE POSSIBLE MONDAY AFTERNOON ACROSS MUCH OF THE OUTLOOK AREA AS SFC LOW DEEPENS OVER THE WESTERN DAKOTAS AND A STRONG UPPER TROUGH CROSSES THE NORTHERN PLAINS. A LEE TROUGH AND/OR STRONG COLD FRONT WILL PROVIDE A FOCUS FOR STORM DEVELOPMENT LATE MONDAY AFTERNOON. FAVORABLE SHEAR AND CAPE WOULD PROMOTE SEVERE STORM DEVELOPMENT. THE CURRENT DAY TWO SLIGHT RISK OUTLOOK FROM SPC LOOKS GOOD. APPARENT TEMPERATURES ARE FORECAST TO CLIMB NEAR 100 DEGREES FAHRENHEIT MONDAY AFTERNOON ACROSS FRONTIER...LINCOLN...AND HAYES COUNTIES. ATTM...GUIDANCE HAS BEEN A BIT WARM WITH TEMPERATURES...SO WOULD LIKE A SECOND LOOK OVERNIGHT TO DETERMINE IF HEADLINES ARE NEEDED. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 311 PM CDT SUN JUL 26 2015 MONDAY NIGHT...THE APPROACHING UPPER TROUGH WILL BRING STEEP MID LEVEL LAPSE RATES AND FAVORED RIGHT ENTRANCE REGION OF UPPER JET TO WESTERN NEBRASKA. THIS WILL PROVIDE A FOCUS FOR STORMS AS A COLD FRONT MOVES INTO THE FA. STRONG TO SEVERE STORMS POSSIBLE. ON TUESDAY...A COLD FRONT WILL FINISH PUSHING THROUGH IN THE MORNING WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE FAR SERN ZONES. MODELS HAVE TRENDED FASTER WITH THE FRONT...SO LOWER HIGHS A FEW DEGREES AND MOVED POPS FURTHER SOUTHEAST AS WELL. DRIER AIR WILL ALSO MOVE INTO THE FA WITH WESTERN ZONES SEEING DEWPOINTS ONLY IN THE LOWER TO MID 40S. DRY CONDITIONS EXPECTED WEDNESDAY INTO THURSDAY WITH SURFACE HIGH PRESSURE AND A DRIER AIRMASS IN PLACE. A RETURN OF MOISTURE IN NW FLOW ALOFT TO BRING AT LEAST A SLIGHT CHANCE BY THURSDAY NIGHT...CONTINUING FRIDAY THROUGH SUNDAY. COVERAGE HOWEVER LOOKS ISOLATED AT BEST. TEMPERATURES WILL RANGE FROM 82 TO 88 TUESDAY...THEN MID 80S WEDNESDAY. THE UPPER 80S ON THURSDAY WILL WARM TO THE LOWER 90S FRIDAY...SATURDAY AND SUNDAY AS THE UPPER RIDGE BECOMES ESTABLISHED IN THE DESERT SOUTHWEST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1253 PM CDT SUN JUL 26 2015 CONVECTIVE CHANCES ARE THE PRIMARY CONCERN FOR THE 18Z AVIATION FORECAST. THE NEAR TERM CONVECTIVE ALLOWING FORECAST MODELS AND SHORT TERM DETERMINISTICS ARE STRUGGLING ON COMING TO A CONSENSUS OF WHAT IMPACTS FROM ANY POTENTIAL CONVECTION THAT WILL DEVELOP DURING THIS FORECAST PERIOD. AS OF NOW...TWO AREAS ARE FAVORED FOR CONVECTIVE DEVELOPMENT. FIRST OFF THE PANHANDLE OF WESTERN NEBRASKA...AND THE SECOND OVER NORTHEASTERN COLORADO. WE ANTICIPATED THE CONVECTION OFF THE PANHANDLE TO REMAIN ISOLATED TO SCATTERED AND WORK EAST THROUGH THE AFTERNOON/EVENING. ADDITIONAL CONVECTION OFF THE HIGH PLAINS OF EASTERN COLORADO MAY SPREAD EAST ACROSS SOUTHWEST NEBRASKA THIS EVENING/OVERNIGHT WITH GREATER COVERAGE. WHERE CONVECTION OCCURS...BRIEF IFR CONDITIONS WOULD BE POSSIBLE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JACOBS LONG TERM...ROBERG AVIATION...JACOBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 219 PM CDT SUN JUL 26 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-271930- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 219 PM CDT SUN JUL 26 2015 /119 PM MDT SUN JUL 26 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS FAR SOUTHWEST NEBRASKA LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF EASTERN COLORADO AND DRIFT EAST ACROSS SOUTHWEST NEBRASKA. LARGE HAIL AND GUSTY ERRATIC WINDS ARE POSSIBLE WITH THESE STORMS. THERE IS AN ADDITIONAL RISK OF SEVERE THUNDERSTORMS IN THE NEBRASKA PANHANDLE...THE WESTERN AND CENTRAL SANDHILLS AND NORTH WEST NEBRASKA THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ON A SURFACE BOUNDARY ACROSS WESTERN NEBRASKA AND NORTHEAST COLORADO THIS AFTERNOON. A FEW STORMS IN THIS AREA MAY BE SEVERE WITH LARGE HAIL AND STRONG WIND GUSTS POSSIBLE. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE UPPER 90S THIS AFTERNOON EAST OF A IMPERIAL TO NORTH PLATTE TO ONEILL LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS AGAIN MONDAY AFTERNOON AND EVENING AHEAD OF A FRONT. THE RISK OF SEVERE THUNDERSTORMS WILL DIMINISH LATE MONDAY NIGHT AS THE FRONT COMES THROUGH. HEAT INDICES ARE EXPECTED TO BE AROUND 100 DEGREES LATE MONDAY AFTERNOON AND EARLY EVENING IN CENTRAL AND SOUTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT ACROSS SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE AND WEST CENTRAL SANDHILLS. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JACOBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
144 PM MDT SUN JUL 26 2015
NEZ004-094-262030-
SHERIDAN NE-WESTERN CHERRY NE-
144 PM MDT SUN JUL 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 230 PM MDT...
AT 144 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GORDON...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IRWIN...INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...GORDON...ROCK
HILL...BAYONNE AND HIGHWAY 61 CROSSING THE NIOBRARA RIVER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 105 AND 134.
HIGHWAY 61 BETWEEN MILE MARKERS 214 AND 222.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT FOR
NORTH CENTRAL NEBRASKA.
LAT...LON 4298 10176 4279 10163 4264 10212 4264 10214
4279 10225 4299 10187 4300 10178
TIME...MOT...LOC 1944Z 241DEG 19KT 4276 10211
JACOBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
145 PM MDT SUN JUL 26 2015
NEZ022-262030-
GARDEN NE-
145 PM MDT SUN JUL 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARDEN COUNTY UNTIL
230 PM MDT...
AT 145 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF CRESCENT LAKE NWR...OR 24 MILES NORTHWEST OF OSHKOSH...
MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRESCENT LAKE NWR...BRITTON LAKE...RICHARDSON LAKE...DEER LAKE...
MUMPER...ADAMS FLATS AND RACKETT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT FOR
CENTRAL NEBRASKA.
LAT...LON 4198 10231 4162 10214 4161 10264 4174 10264
4174 10266 4175 10267 4177 10268
TIME...MOT...LOC 1945Z 241DEG 18KT 4170 10262
JACOBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND GST 4 N LISCO 41.56N 102.62W
07/26/2015 E60 MPH GARDEN NE PUBLIC
&&
JGOMEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
220 PM MDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 4 ENE GORDON 42.83N 102.13W
07/26/2015 E1.75 INCH SHERIDAN NE PUBLIC
&&
SBAKERThe Rapid City radar (KUDX), 155 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587886.